Alert archive / Texas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 32, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 16, 2022, 7:53 PM CDT for Bandera County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 16, 2022, 7:53 PM CDT (00:53 UTC)
- Expired
- Apr 16, 2022, 8:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Bandera County, TX
The radar
The Laughlin AFB radar (KDFX), 97 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1719 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1915 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.2
The text
As transmitted.
404
WUUS54 KEWX 170053
SVREWX
TXC019-170200-
/O.NEW.KEWX.SV.W.0032.220417T0053Z-220417T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
753 PM CDT Sat Apr 16 2022
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Northwestern Bandera County in south central Texas...
* Until 900 PM CDT.
* At 753 PM CDT, a severe thunderstorm was located over Lost Maples
State Natural Area, or 7 miles north of Vanderpool, moving
southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Vanderpool and Lost Maples State Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2990 9946 2965 9930 2964 9956 2988 9961
2990 9960
TIME...MOT...LOC 0053Z 331DEG 14KT 2985 9955
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CP3 follow-up statements
811
WWUS54 KEWX 170109
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
809 PM CDT Sat Apr 16 2022
TXC019-170200-
/O.CON.KEWX.SV.W.0032.000000T0000Z-220417T0200Z/
Bandera TX-
809 PM CDT Sat Apr 16 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHWESTERN BANDERA COUNTY...
At 809 PM CDT, a severe thunderstorm was located near Lost Maples
State Natural Area, or near Vanderpool, moving southeast at 10 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Vanderpool and Lost Maples State Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2990 9946 2965 9930 2964 9956 2988 9961
2990 9960
TIME...MOT...LOC 0109Z 315DEG 9KT 2983 9952
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CP860
WWUS54 KEWX 170126
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
826 PM CDT Sat Apr 16 2022
TXC019-170200-
/O.CON.KEWX.SV.W.0032.000000T0000Z-220417T0200Z/
Bandera TX-
826 PM CDT Sat Apr 16 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHWESTERN BANDERA COUNTY...
At 826 PM CDT, a severe thunderstorm was located near Vanderpool,
moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Vanderpool and Lost Maples State Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 2990 9946 2965 9930 2964 9956 2988 9961
2990 9960
TIME...MOT...LOC 0126Z 298DEG 23KT 2979 9947
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CP644
WWUS54 KEWX 170145
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
845 PM CDT Sat Apr 16 2022
TXC019-170155-
/O.CAN.KEWX.SV.W.0032.000000T0000Z-220417T0200Z/
Bandera TX-
845 PM CDT Sat Apr 16 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BANDERA COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 2990 9946 2965 9930 2964 9956 2988 9961
2990 9960
TIME...MOT...LOC 0143Z 331DEG 14KT 2973 9943
$$
CPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 6:55 PM CDT, 58 minutes earlier.
Area forecast discussion, Apr 16, 6:55 PM CDT, 58 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 655 PM CDT Sat Apr 16 2022 ...New UPDATE... .UPDATE... Issued at 650 PM CDT Sat Apr 16 2022 A pair of updrafts attempted to organize along a topographically- induced convergence zone in Western Bandera County late this afternoon, but ultimately failed to persist as they moved off the boundary. Given that the boundary layer has begun to cool and stabilize, have gone ahead and reduced PoP values across portions of Hill Country through 06Z. Have also pulled previous slight chance mentions of thunderstorms across this region as well. Apart from some low stratus and patchy fog, quiet weather is expected through the remainder of this evening and tonight. && .SHORT TERM... (This evening through Sunday) Issued at 222 PM CDT Sat Apr 16 2022 Low-level cloud cover is showing signs of decreasing from west to east across south central Texas early this afternoon. The cloud cover will keep afternoon highs lower than previously anticipated, so the existing high temperature records appear safe. With daytime heating being held back by cloud cover, it will likely be tough to get convection going across the region this afternoon and early evening. However, with plenty of low-level moisture to work with and a cold front approaching from the north, we will hang on to a low chance for showers and storms from the southern Edwards Plateau, most of the Hill Country and portions of the I-35 corridor between Austin and Georgetown. Should an updraft manage to break through the mid-level capping inversion, a strong to severe storm is possible, with wind gusts and hail being the main severe weather concerns. Convection chances will wane quickly with the loss of daytime heating. The above mentioned cold front will slowly move southward into the region tonight. Cooler temperatures are in store behind the front, but ahead of the boundary, warm overnight lows in the mid 60s to lower 70s are in store. With fairly light winds in the low-levels and plenty of moisture, we will include a mention of patchy fog in the coastal plains and across portions of the Hill Country. On Sunday, we should see a lingering frontal boundary along with some weak upper level disturbances embedded in the northwesterly flow aloft. Timing of these disturbances is always a challenge, but there is some continued support for shortwave activity Sunday afternoon. While the GFS model is most aggressive with QPF output, there is at least some support in QPF from the ECMWF as well. For now, we will maintain low end rain chances for the Hill Country, I- 35 corridor and coastal plains during the afternoon and evening hours. A reinforcing shot of cooler air will move in Sunday night, bringing overnight lows down closer to climatological normals across most areas. && .LONG TERM... (Sunday night through next Friday) Issued at 222 PM CDT Sat Apr 16 2022 The upper flow for much of the long term period will be nearly zonal with no significant forcing. Low level flow at the start of the period will bring a surge of moisture up the Rio Grande. This may produce convection over the mountains in Mexico and some storms could spill over into Texas, but chances are low. This moist flow will continue into Tuesday and the deepening moisture will bring better chances for showers and thunderstorms. Chances will be best over the western third of our CWA where moisture will be deepest. Deep moisture will drift across the region to the east Tuesday night and Wednesday taking low rain chances over this area. Southeasterly low level flow will continue through the rest of the week and there will be slight chances for convection each afternoon Thursday and Friday. Most of the area will stay dry, but isolated showers and thunderstorms are possible. Temperatures through the long term period will be above normal. Monday and Tuesday will see a dip from the very warm temperatures Sunday. Then we will warm again Wednesday through the end of the period. && .AVIATION... (00Z TAFS) Issued at 610 PM CDT Sat Apr 16 2022 Pesky cigs have lifted to sufficient heights such that all terminals are currently reporting VFR conditions. A weak frontal boundary, currently to the north of the CWA, is set to push partially into the area before stalling overnight tonight. Current expectation is that said front will make it to and through AUS later this evening, with the major impact being the arrival of a slightly drier air mass. Other terminals are likely to remain south of the front, where very rich moisture will remain present in the near-surface layer. Have thus introduced IFR conditions at SAT and SSF predawn tomorrow morning. Despite slightly drier air behind the weak front, MVFR cigs remain anticipated at AUS. A brief period of MVFR remains possible at DRT near sunrise, however, uncertainty remains high enough such that no mention has been made in this forecast. Will continue to monitor observational and model trends through this evening and amend as necessary. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 64 87 60 83 / 10 40 10 0 Austin Bergstrom Intl Airport 63 87 57 83 / 10 40 10 0 New Braunfels Muni Airport 65 89 61 85 / 10 30 20 0 Burnet Muni Airport 59 86 55 81 / 10 30 10 0 Del Rio Intl Airport 73 99 67 94 / 10 10 0 10 Georgetown Muni Airport 60 85 56 82 / 10 40 10 0 Hondo Muni Airport 67 94 62 91 / 10 20 10 10 San Marcos Muni Airport 64 88 59 84 / 10 40 10 0 La Grange - Fayette Regional 65 88 60 84 / 10 30 20 0 San Antonio Intl Airport 67 90 63 86 / 0 30 20 0 Stinson Muni Airport 69 92 65 90 / 0 30 20 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...Platt Long-Term...05 Aviation...Quigley
Hazardous weather outlook, Apr 16, 6:59 PM CDT, 54 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 659 PM CDT Sat Apr 16 2022 TXZ171>173-183>194-202>209-217>225-228-180000- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 659 PM CDT Sat Apr 16 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Isolated to widely scattered thunderstorms remain possible Sunday afternoon and evening, particularly across portions of the Southern Edwards Plateau and Hill Country. Large hail and damaging winds will be the primary hazards in any storms that develop. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Apr 16, 7:35 PM CDT, 18 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 735 PM CDT Sat Apr 16 2022 TXZ185>187-170115- Kerr TX-Real TX-Bandera TX- 735 PM CDT Sat Apr 16 2022 ...A strong thunderstorm will impact portions of northwestern Bandera, west central Kerr and east central Real Counties through 815 PM CDT... At 734 PM CDT, Doppler radar was tracking a strong thunderstorm near Lost Maples State Natural Area, or 12 miles north of Vanderpool, moving east at 15 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Lost Maples State Natural Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 2980 9967 2997 9975 3005 9944 2978 9946 TIME...MOT...LOC 0034Z 255DEG 12KT 2991 9963 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH CP
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 7:35 PM CDT | Special Weather Statement | EWX | Real | 40 min |
| Apr 17, 1:33 PM CDT | Special Weather Statement | EWX | Gillespie | 57 min |
| Apr 17, 1:53 PM CDT | Special Weather Statement | EWX | Kerr | 52 min |
| Apr 17, 2:04 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 56 min |
| Apr 17, 2:09 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 51 min |
| Apr 17, 2:46 PM CDT | Special Weather Statement | EWX | Kendall | 59 min |
| Apr 17, 2:56 PM CDT | Severe Thunderstorm Warning | EWX | Kendall, Kerr | 49 min |
| Apr 17, 3:27 PM CDT | Special Weather Statement | EWX | Bandera | 48 min |
| Apr 17, 3:37 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Comal, Kendall, Kerr, Medina | 36 min |
| Apr 17, 3:38 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr, Medina | 67 min |
| Apr 17, 4:39 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Medina | 51 min |
| Apr 17, 5:11 PM CDT | Special Weather Statement | EWX | Medina | 49 min |
| Apr 17, 5:25 PM CDT | Special Weather Statement | EWX | Bexar | 50 min |
| Apr 17, 5:37 PM CDT | Severe Thunderstorm Warning | EWX | Medina, Uvalde | 53 min |
| Apr 17, 6:22 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Frio, Medina | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.